You need to be a member of TransplantFriends.com to add comments!
Hello!! I received a kidney transplant 9 months ago and all has been fairly stable. My two side effects post transplant were becoming diabetic (yes, I'm on tacrolimus - feeling nervous about trying the switch to cyclosporine) and the second is recurring eye vessel bursts in my left eye which NEVER happened prior to transplant. Every couple of weeks I feel pressure in my eye and, sure enough, within seconds, its blood red. Eye doctor says it's not an issue but I just think it's weird that it started happening so frequently after transplant. Has anyone had this happen to them?? Also, for those of you who decided to switch from Tacrolimus to Cyclosporine, how was it for you?? Thanks ahead of time!!
I had three of four parathyroids removed, while on dialysis. High PTH post renal Tx is not uncommon. Treatment is much like being on dialysis with the addition of Calcium based "binders' to lower phosphorus levels in the bloodstream. Similar diet restrictions (less dairy, avoiding high phosphorus foods) may help ease this issue's impact. There are medications (Renvela, Phoslo,...) that can be prescribed, though you might include calcium based antacids with meals, which are much less expensive, to determine if this has any effect. I added links below to investigate the issue. I hope you find relief soon.
High PTH post Tx
Calcimimetrics to reduce PTH
Reducing PTH post Tx (NIH)
Low Phosphorus Food List
Welcome to our Kidney Transplant Group.
Please check your browser settings or contact your system administrator.